Introducing klar


#1
Hi, my name is Kim, and my brother has PD. He is now 37 years old and was diagnosed 7 years ago. To this day I don't think he is handling it well at all, I guess due partly to his age. My brother is from New Zealand and I live in Australia, but I would like to join a couple of forums around the world to get as much info as possible.
:rolling_eyes:

#2
there are several of us living in australia and new zealand - where abouts roughly?

#3
hiya klar,welcome to puk forum:smile:im ali ,im 42 years old,and ive had pd 11 years now:smile:you have done the correct thing lookin for info for your self and ur bruv,puk gives good surport and info,and you can make many friends along the way also:smile:if there is anything inparticular you would like to no at all,please do say and im sure there is some one who will be able to provid you with a answer,in the mean time,it be nice to see you around the forum,on the social club,in the cafe/diner we have a bit of fun,comeon inside and have a cuppa and a chat ,everyone is welcome x:wink::smile:

#4
Hi klar

Welcome to the forum. Hope you're finding your way around alright and if you need anything, don't hesitate to say. And you can email us here - "forum at parkinsons.org.uk" also.

Take care.

Luis

#5
hi everyone, thanks for your warm welcome. I live in sydney, Australia and my brother lives in the Auckland area of New Zealand. He is registered with Parkinson's NZ, and has a wonderful team of doctors and specialists.

I would like to ask a question out there. Does the medication accentuate previous traits you have had for years. The reason I am asking this, is my brother has some anger/arrogance issues and this seems of have heightened since his Parkinsons. I am aware that some of this is probably frustration, but he goes from first thing in the morning, very sure of himself etc to last thing at night very tired, subdued, humble - totally opposite personality - is the medication wearing down or something like that. Can anyone put any light on this please.

Thanks
:laughing:

#6
hi agin,my opion on meds ,is that i feel the way i act with in the day ,when meds are wearin off i get alot of increased pain,which then causes me to feel very grumpy etc,and may be not good company to be around.so yes i belive meds do have some thin to do with the way u act durin the day:smile:

#7
Hi Klar

Hope you are finding the info you need. There are several good Aussie sites easily found through google.

Also this conference in 2012 might be interesting
http://www.parkinsonsconference.com.au/

PNZ has a younger people's network and each year has an outward bound weekend which I hear is great.

None of this answers your questions but I think the short answer is yes, certainly for me medication affects mood, low dopamine low mood and low energy.
He is lucky to have your interest in him.
Best wishes

#8
hi welcome to you and your brother. i find that i often have low moods due to P the meds sometimes add to this, outside issues, anything really, just another of those things to cope with. You never seem to here of anyone just having one symptom but mood swings seem to be quite common. sorry